Alert archive / Oklahoma / Flood Watches in 2016
Flood Watch 2, NWS Norman, OK
NWS Norman, OK issued this flood watch at Apr 19, 2016, 4:22 AM CDT for 19 counties in Oklahoma; 4 counties in Texas. It took effect at Apr 19, 2016, 1:00 PM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2016, 4:22 AM CDT (09:22 UTC)
- In effect from
- Apr 19, 2016, 1:00 PM CDT
- Expired
- Apr 20, 2016, 12:27 AM CDT
- In force
- 11 hr
- Issued by
- NWS Norman, OK
- Flood severity
- None
All 23 counties
Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Garvin County, OK, Grady County, OK, Jackson County, OK, Jefferson County, OK, Kiowa County, OK, Love County, OK, McClain County, OK, Murray County, OK, Oklahoma County, OK, Pontotoc County, OK, Pottawatomie County, OK, Stephens County, OK, Tillman County, OK, Clay County, TX, Hardeman County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 92 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
726 WGUS64 KOUN 190922 FFAOUN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NORMAN OK 422 AM CDT TUE APR 19 2016 ...FLOOD WATCH THIS AFTERNOON AND TONIGHT ACROSS MUCH OF CENTRAL AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS... .VERY MOIST ATMOSPHERIC CONDITIONS...COMBINED WITH A SATURATED GROUND...WILL INCREASE THE THREAT OF FLOODING THIS AFTERNOON AND TONIGHT...AS ANOTHER ROUND OF HEAVY RAIN ARRIVES. OKZ023>025-027>030-035>042-044>046-050-TXZ083-085-086-090-192200- /O.NEW.KOUN.FA.A.0002.160419T1800Z-160420T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE- KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC- COTTON-JEFFERSON-CARTER-LOVE-HARDEMAN-WILBARGER-WICHITA-CLAY- INCLUDING THE CITIES OF...ANADARKO...HINTON...YUKON...CONCHO... EL RENO...MUSTANG...OKLAHOMA CITY...CHICKASHA...TUTTLE... PURCELL...NEWCASTLE...BLANCHARD...NORMAN...MOORE...SHAWNEE... HOBART...SNYDER...ALTUS...FREDERICK...LAWTON...DUNCAN... PAULS VALLEY...LINDSAY...WYNNEWOOD...SULPHUR...DAVIS...ADA... WALTERS...TEMPLE...WAURIKA...RINGLING...RYAN...ARDMORE... MARIETTA...THACKERVILLE...QUANAH...VERNON...SHEPPARD AFB... WICHITA FALLS...HENRIETTA 422 AM CDT TUE APR 19 2016 ...FLOOD WATCH IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF OKLAHOMA AND NORTHERN TEXAS... INCLUDING THE FOLLOWING AREAS...IN OKLAHOMA...CADDO... CANADIAN...CARTER...CLEVELAND...COMANCHE...COTTON...GARVIN... GRADY...JACKSON...JEFFERSON...KIOWA...LOVE...MCCLAIN... MURRAY...OKLAHOMA...PONTOTOC...POTTAWATOMIE...STEPHENS AND TILLMAN. IN NORTHERN TEXAS...CLAY...HARDEMAN...WICHITA AND WILBARGER. * FROM 1 PM CDT THIS AFTERNOON THROUGH WEDNESDAY MORNING * HEAVY RAINFALL IS EXPECTED...AND WITH THE GROUND ALREADY SATURATED...FLOODING WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. MAKE PLANS TO GET TO HIGHER GROUND IF FLOODING HAPPENS. && $$
3 follow-up statements
145 WGUS64 KOUN 191948 FFAOUN FLOOD WATCH NATIONAL WEATHER SERVICE NORMAN OK 248 PM CDT TUE APR 19 2016 ...FLOOD WATCH THIS AFTERNOON AND TONIGHT ACROSS MUCH OF CENTRAL AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS... .VERY MOIST ATMOSPHERIC CONDITIONS...COMBINED WITH A SATURATED GROUND...WILL INCREASE THE THREAT OF FLOODING THIS EVENING AND TONIGHT...AS ANOTHER ROUND OF HEAVY RAIN ARRIVES. OKZ023>025-027>030-035>042-044>046-050-TXZ083-085-086-090-201200- /O.CON.KOUN.FA.A.0002.000000T0000Z-160420T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE- KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC- COTTON-JEFFERSON-CARTER-LOVE-HARDEMAN-WILBARGER-WICHITA-CLAY- INCLUDING THE CITIES OF...ANADARKO...HINTON...YUKON...CONCHO... EL RENO...MUSTANG...OKLAHOMA CITY...CHICKASHA...TUTTLE... PURCELL...NEWCASTLE...BLANCHARD...NORMAN...MOORE...SHAWNEE... HOBART...SNYDER...ALTUS...FREDERICK...LAWTON...DUNCAN... PAULS VALLEY...LINDSAY...WYNNEWOOD...SULPHUR...DAVIS...ADA... WALTERS...TEMPLE...WAURIKA...RINGLING...RYAN...ARDMORE... MARIETTA...THACKERVILLE...QUANAH...VERNON...SHEPPARD AFB... WICHITA FALLS...HENRIETTA 248 PM CDT TUE APR 19 2016 ...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF OKLAHOMA AND NORTHERN TEXAS...INCLUDING THE FOLLOWING AREAS...IN OKLAHOMA...CADDO...CANADIAN...CARTER... CLEVELAND...COMANCHE...COTTON...GARVIN...GRADY...JACKSON... JEFFERSON...KIOWA...LOVE...MCCLAIN...MURRAY...OKLAHOMA... PONTOTOC...POTTAWATOMIE...STEPHENS AND TILLMAN. IN NORTHERN TEXAS...CLAY...HARDEMAN...WICHITA AND WILBARGER. * THROUGH WEDNESDAY MORNING * HEAVY RAINFALL IS EXPECTED...AND WITH THE GROUND ALREADY SATURATED...FLOODING WILL BE POSSIBLE. AMOUNTS WILL RANGE FROM A HALF INCH TO ONE AND HALF INCHES ACROSS THE WATCH AREA... WITH LOCALLY HIGHER AMOUNTS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. MAKE PLANS TO GET TO HIGHER GROUND IF FLOODING HAPPENS. && $$ KURTZ
006 WGUS64 KOUN 200214 FFAOUN FLOOD WATCH NATIONAL WEATHER SERVICE NORMAN OK 914 PM CDT TUE APR 19 2016 ...FLOOD WATCH THROUGH EARLY WEDNESDAY ACROSS MUCH OF CENTRAL AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS... .VERY MOIST ATMOSPHERIC CONDITIONS...COMBINED WITH A SATURATED GROUND...WILL CONTINUE THE THREAT OF FLOODING INTO EARLY WEDNESDAY... AS HEAVY RAIN MOVES ACROSS PARTS OF THE AREA. OKZ023>025-027>030-035>042-044>046-050-TXZ083-085-086-090-201200- /O.CON.KOUN.FA.A.0002.000000T0000Z-160420T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE- KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC- COTTON-JEFFERSON-CARTER-LOVE-HARDEMAN-WILBARGER-WICHITA-CLAY- INCLUDING THE CITIES OF...ANADARKO...HINTON...YUKON...CONCHO... EL RENO...MUSTANG...OKLAHOMA CITY...CHICKASHA...TUTTLE... PURCELL...NEWCASTLE...BLANCHARD...NORMAN...MOORE...SHAWNEE... HOBART...SNYDER...ALTUS...FREDERICK...LAWTON...DUNCAN... PAULS VALLEY...LINDSAY...WYNNEWOOD...SULPHUR...DAVIS...ADA... WALTERS...TEMPLE...WAURIKA...RINGLING...RYAN...ARDMORE... MARIETTA...THACKERVILLE...QUANAH...VERNON...SHEPPARD AFB... WICHITA FALLS...HENRIETTA 914 PM CDT TUE APR 19 2016 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF OKLAHOMA AND NORTHERN TEXAS...INCLUDING THE FOLLOWING AREAS...IN OKLAHOMA...CADDO...CANADIAN...CARTER... CLEVELAND...COMANCHE...COTTON...GARVIN...GRADY...JACKSON... JEFFERSON...KIOWA...LOVE...MCCLAIN...MURRAY...OKLAHOMA... PONTOTOC...POTTAWATOMIE...STEPHENS AND TILLMAN. IN NORTHERN TEXAS...CLAY...HARDEMAN...WICHITA AND WILBARGER. * UNTIL 7 AM CDT WEDNESDAY * ADDITIONAL HEAVY RAINFALL IS EXPECTED...AND WITH THE GROUND ALREADY SATURATED...FLOODING WILL BE POSSIBLE IN SOME AREAS. AMOUNTS WILL RANGE FROM A HALF INCH TO TWO INCHES ACROSS THE WATCH AREA... WITH LOCALLY HIGHER AMOUNTS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. MAKE PLANS TO GET TO HIGHER GROUND IF FLOODING HAPPENS. && $$
764 WGUS64 KOUN 200527 FFAOUN FLOOD WATCH NATIONAL WEATHER SERVICE NORMAN OK 1227 AM CDT WED APR 20 2016 OKZ023>025-027>030-035>042-044>046-050-TXZ083-085-086-090-200630- /O.CAN.KOUN.FA.A.0002.000000T0000Z-160420T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE- KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC- COTTON-JEFFERSON-CARTER-LOVE-HARDEMAN-WILBARGER-WICHITA-CLAY- INCLUDING THE CITIES OF...ANADARKO...HINTON...YUKON...CONCHO... EL RENO...MUSTANG...OKLAHOMA CITY...CHICKASHA...TUTTLE... PURCELL...NEWCASTLE...BLANCHARD...NORMAN...MOORE...SHAWNEE... HOBART...SNYDER...ALTUS...FREDERICK...LAWTON...DUNCAN... PAULS VALLEY...LINDSAY...WYNNEWOOD...SULPHUR...DAVIS...ADA... WALTERS...TEMPLE...WAURIKA...RINGLING...RYAN...ARDMORE... MARIETTA...THACKERVILLE...QUANAH...VERNON...SHEPPARD AFB... WICHITA FALLS...HENRIETTA 1227 AM CDT WED APR 20 2016 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF CENTRAL AND SOUTHWESTERN OKLAHOMA AND NORTHERN TEXAS HAS BEEN CANCELLED. THE HEAVY RAINFALL HAS MOVED INTO SOUTHEASTERN AND EASTERN OKLAHOMA LATE TONIGHT...AND APPRECIABLE RAINFALL IS NO LONGER EXPECTED ACROSS THE REGION. THEREFORE...THE FLOOD WATCH HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flood watch went out at Apr 19, 4:18 AM CDT, 4 minutes earlier.
Area forecast discussion, Apr 19, 4:18 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
418 AM CDT TUE APR 19 2016
.DISCUSSION...
AN UPPER-LEVEL LOW CENTERED OVER COLORADO AND WYOMING WILL DRIFT
VERY SLOWLY EAST OVER THE NEXT SEVERAL DAYS. VARIOUS SHORTWAVE
TROUGHS WILL ROTATE AROUND THE MAIN CENTER...BRINGING PERIODS OF
RAIN/THUNDERSTORMS TO THE SOUTHERN PLAINS.
A VERY MOIST ATMOSPHERE IS IN PLACE OVER OKLAHOMA AND NORTH
TEXAS...WHICH WILL RESULT IN RELATIVELY HEAVY RAINFALL AT TIMES.
ECHOES ON RADAR THIS MORNING LOOK FAIRLY BENIGN...BUT WE HAVE
NOTED HEAVY RAINFALL RATES UNDER THOSE ECHOES...NECESSITATING
SEVERAL FLOOD ADVISORIES AND WARNINGS. AS THE NEXT MAJOR WAVE OF
RAIN ARRIVES THIS AFTERNOON AND EVENING IN THE ALREADY-DRENCHED
PARTS OF OKLAHOMA AND NORTH TEXAS...EXPECT MORE FLOODING TO
OCCUR. THIS HAS PROMPTED US TO ISSUE A FLOOD WATCH FOR MUCH OF THE
SOUTHERN HALF OF OUR FORECAST AREA FROM 1 PM TODAY THROUGH 7 AM
TOMORROW.
THE SYSTEM FINALLY MOVES OFF TO THE EAST LATE THIS WEEK...AND WE
GET ABOUT TWO TO THREE DAYS OF LITTLE OR NO RAINFALL BEFORE THE
NEXT SYSTEM ARRIVES SOMETIME THIS WEEKEND. TIMING OF THAT SYSTEM
REMAINS HIGHLY PROBLEMATIC.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 67 53 73 52 / 60 70 10 20
HOBART OK 63 50 73 51 / 60 70 10 30
WICHITA FALLS TX 70 54 75 55 / 50 70 20 40
GAGE OK 59 45 71 47 / 60 60 10 20
PONCA CITY OK 69 50 73 49 / 50 70 20 10
DURANT OK 73 59 76 58 / 40 60 40 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH WEDNESDAY
MORNING FOR OKZ023>025-027>030-035>042-044>046-050.
TX...FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH WEDNESDAY
MORNING FOR TXZ083-085-086-090.
&&
03/23Hazardous weather outlook, Apr 18, 1:06 PM CDT, 15 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 106 PM CDT MON APR 18 2016 OKZ004>048-050>052-TXZ083>090-191000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 106 PM CDT MON APR 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .RIVER FLOODING... HEAVY RAINFALL SATURDAY AND SUNDAY HAS PUSHED SEVERAL RIVERS IN SOUTHERN OKLAHOMA AND NORTHERN TEXAS INTO FLOOD. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD...AND CERTAINLY DO NOT DRIVE AROUND BARRICADES. .THUNDERSTORMS... ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND OVERNIGHT...ESPECIALLY ACROSS SOUTHEAST OKLAHOMA. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .RIVER FLOODING... MANY RIVERS ACROSS SOUTHERN OKLAHOMA AND NORTHERN TEXAS WILL LIKELY REMAIN IN FLOOD THROUGH WEDNESDAY. .THUNDERSTORMS... THUNDERSTORMS WILL REMAIN POSSIBLE TUESDAY AND WEDNESDAY. STRONG TO SEVERE STORMS ARE POSSIBLE ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS ON WEDNESDAY. MAINLY DRY WEATHER IS EXPECTED THURSDAY THROUGH SATURDAY...BEFORE THUNDERSTORM CHANCES RETURN LATE IN THE WEEKEND. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 1:01 AM CDT | Areal Flood Advisory | OUN | Cotton, Tillman | 3 hr |
| Apr 19, 1:40 AM CDT | Flash Flood Warning | OUN | Tillman | 3 hr |
| Apr 19, 3:00 AM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Jefferson, Stephens | 3 hr |
| Apr 19, 3:59 AM CDT | Flash Flood Warning | OUN | Cotton | 3 hr |
| Apr 19, 4:37 AM CDT | Areal Flood Advisory | OUN | Carter, Garvin, Grady, Jefferson, McClain, Murray and 1 more | 3 hr |
| Apr 19, 10:16 AM CDT | River Flood Warning | OUN | Pottawatomie, Seminole | 25 hr |
| Apr 19, 4:04 PM CDT | Special Weather Statement | OUN | Custer | 26 min |
| Apr 19, 5:24 PM CDT | Special Weather Statement | OUN | Custer | 36 min |
| Apr 19, 5:41 PM CDT | Areal Flood Advisory | OUN | Harmon, Jackson | 3 hr |
| Apr 19, 5:47 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 43 min |
| Apr 19, 6:13 PM CDT | Areal Flood Advisory | OUN | Comanche, Greer, Jackson, Kiowa, Tillman | 3 hr |
| Apr 19, 6:33 PM CDT | Special Weather Statement | OUN | Tillman | 27 min |
| Apr 19, 6:54 PM CDT | Special Weather Statement | OUN | Comanche | 51 min |
| Apr 19, 6:59 PM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Stephens, Tillman | 3 hr |
| Apr 19, 2:16 PM CDT | River Flood Warning | OUN | Wichita, Wilbarger | 66 hr |
| Apr 19, 4:46 PM CDT | Special Weather Statement | OUN | Foard, Hardeman, Knox | 29 min |
| Apr 19, 5:06 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Knox | 54 min |
| Apr 19, 5:55 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Knox, Wilbarger | 65 min |
| Apr 19, 6:51 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Wichita | 39 min |
Nearby
Flood Watches in Oklahoma, 2016Flood Watches in Texas, 2016Every flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.